Can you ask for something to help with the depression side effects while still taking Accutane?

I'm halfway through with my treatment (40mg, 2x a day) I noticed a change in my behavior and frankly don't care about pretty much anything, I'm also a full time college student and it's having an impact on my grades. I don't want to stop my treatment, but I'm afraid the depression will just get worse. Can accutane be taken with another prescription to make me focused again?

Doctor Answers 1

Mood concerns on isotretinoin

Your concern is a valid one. A psychiatrist is a physician that can evaluate you for mood disturbances, like depression or anxiety, and also prescribe medications. I generally insist that my patients with these symptoms consult with a psychiatrist throughout their isotretinoin treatment course. It is so important for not only acne treatment, but overall well-being, that mental health concerns are addressed in tandem. Best of luck. 

Chicago Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.